Program


Note: All talks are in room 2245 McCarthy Tetrault Lecture Room.

Coffee and pastries will be provided from 8 a.m. to 9 a.m. near Room 2945.
9:00–10:00 Aaron Stump
Invited talk: Rebuilding Constructive Type Theory with Cedille
coffee break (30min)
10:30–11:00 Max New
From call-by-push-value to stack-based TAL?
11:00–11:30 Ohad Kammar and Shin-ya Katsumata
A modern perspective on the O'Hearn-Reicke model
11:30–12:00 Ugo Dal Lago, Francesco Gavazzo, and Akira Yoshimizu
Differential logical relations
12:00–12:30 Ugo Dal Lago and Naohiko Hoshino
A categorical approach to the geometry of synchronisation
lunch (1h 30min)
14:00-15:00 Bob Atkey
Invited talk: Dijkstra Monads: One Monad to the Tune of Another
15:00–15:30 Dan Ghica, Koko Moroya, and Todd Waugh Ambridge,
Local reasoning for robust observational equivalence
coffee break (30min)
16:00–16:30 Paul-Andre Mellies
From concurrent to higher-dimensional template games

Context

Since the late 1960s it has been known that tools and structures arising in mathematical logic and proof theory can usefully be applied to the design of high-level programming languages, and to the development of reasoning principles for such languages. Yet low-level languages, such as machine code, and the compilation of high-level languages into low-level ones have traditionally been seen as having little or no essential connection to logic.

However, a fundamental discovery of this past decade has been that low-level languages are also governed by logical principles. From this key observation has emerged an active and fascinating new research area at the frontier of logic and computer science. The practically-motivated design of logics reflecting the structure of low-level languages (such as heaps, registers and code pointers) and low-level properties of programs (such as resource usage) goes hand in hand with some of the most advanced contemporary research in semantics and proof theory, including classical realizability and forcing, double orthogonality, parametricity, linear logic, game semantics, uniformity, categorical semantics, explicit substitutions, abstract machines, implicit complexity and resource bounded programming.

The LOLA workshop, affiliated with LICS 2019, will bring together researchers interested in the relationships and connections between logic and low-level languages and programs. Topics of interest include, but are not limited to:

Submission

LOLA is an informal workshop aiming at a high degree of useful interaction amongst the participants, welcoming proposals for talks on work in progress, overviews of larger programmes, position presentations and short tutorials as well as more traditional research talks describing new results.

The programme committee will select the workshop presentations from submitted proposals, which may take the form either of a two page abstract or of a longer (published or unpublished) paper describing completed work.

Authors are invited to submit their contribution. Abstracts must be written in English and be submitted as a single PDF file at EasyChair.

Submissions will undergo a lightweight review process and will be judged on originality, relevance, interest and clarity. Submission should describe novel works or works that have already appeared elsewhere but that can stimulate the discussion between different communities at the workshop.

The workshop will not have formal proceedings and is not intended to preclude later publication at another venue.

Previous editions

Important Dates

Abstract Submission
Monday, 15 April 2019
Author Notification
Monday, 13 May 2019
Workshop
Sunday, 23 June 2019

Invited Speakers

Submission website

Program Committee